3 doctors weighed in:

What is the treatment for Benadryl (diphenhydramine) overdose?

3 doctors weighed in
Dr. Heidi Fowler
Psychiatry
1 doctor agrees

In brief: Benadryl OD

Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures.
REF: https://overdoseinfo.com/diphenhydramine-overdose/

In brief: Benadryl OD

Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures.
REF: https://overdoseinfo.com/diphenhydramine-overdose/
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Thomas Seck
Pediatrics
1 doctor agrees

In brief: Complicated

The mainstay is activated charcoal, which can deactivate the medication before it gets absorbed into your system. If it's an extremely high dose & the patient is extremely sedated they may have to be intubated.
Some patients become very agitated & need meds to prevent becoming overheated (hyperthermia) or muscle breakdown. There are other complications/treatments but those are the 2 most common.

In brief: Complicated

The mainstay is activated charcoal, which can deactivate the medication before it gets absorbed into your system. If it's an extremely high dose & the patient is extremely sedated they may have to be intubated.
Some patients become very agitated & need meds to prevent becoming overheated (hyperthermia) or muscle breakdown. There are other complications/treatments but those are the 2 most common.
Dr. Thomas Seck
Dr. Thomas Seck
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors